Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 3, 2020Warren County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 3, 2020, 5:48 PM EDT for Warren County, Georgia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2020, 5:48 PM EDT (21:48 UTC)
Expired
Aug 3, 2020, 6:45 PM EDT
In force
57 min
Issued by
NWS Atlanta, GA
Wind
50

County Warren County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

840 
WWUS82 KFFC 032148
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
548 PM EDT Mon Aug 3 2020
 
GAZ051-061-062-032245-
Taliaferro GA-Hancock GA-Warren GA-
548 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALIAFERRO...
NORTHEASTERN HANCOCK AND WESTERN WARREN COUNTIES UNTIL 645 PM EDT...

At 548 PM EDT...a strong thunderstorm was centered 4 miles north of 
Powelton, or 6 miles south of Crawfordville...moving east at 10 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Warrenton, Crawfordville, Norwood, Sharon, Powelton, Barnett, Beall
Springs and Mayfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3333 8293 3355 8292 3357 8272 3347 8266
      3329 8271
TIME...MOT...LOC 2148Z 271DEG 8KT 3348 8289 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:44 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 3, 2:44 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
244 PM EDT Mon Aug 3 2020

.SHORT TERM /Today through Wednesday/...

Showers and thunderstorms, some strong to severe and associated with
a stationary front, instability axis and SW upper level flow ahead
of an upper level trough, are expected to diminish this evening.

The stationary front is expected to dissipate tonight as another
weak cold front approaches and moves into the area Tuesday.
The upper level trough looks to be less dynamic on Tuesday so the
highly diurnal convection should be less strong than today with less
overall coverage and is expected to dissipate Tuesday evening.

Forecast temperatures are expected to be within a few degrees of
normal through Tuesday Night.

BDL

.LONG TERM /Wednesday Night through Sunday/...

As Isaias works its way up the coast the synoptic scale holds a deep
trough through the southeast with an upper level low across the
northern great lakes. We start the long term forecast in the exit
zone of the trough which will reinforce diurnal convective pattern
on Wednesday and Thursday. As the low is lifted north the trough
begins to flatten out and we slowly work our way back toward a near
zonal pattern by the weekend. Afternoon thunderstorms are likely
every day this week as the pattern keeps sufficient moisture all the
way up through the mid layers.

We remain around seasonal in terms of temperatures. With upper 80s
and lower 90s across most of the area. Temperatures begin to edge up
again going into the weekend with widespread low to mid 90s as the
flow breaks down and ridging returns. Heat indices will begin to
climb as well with widespread low 100s across the CWA, although
cooler conditions are expected at higher elevations.

Vaughn

&&

.AVIATION... 18Z Update... Scattered to numerous showers and
thunderstorms this afternoon, diminishing this evening. Mainly VFR
ceilings/conditions outside of thunderstorms. Potential for MVFR
fog developing tonight with Sct IFR/MVFR clouds. Surface winds
mainly light and variable outside of storms.

//ATL Confidence...18Z Update...
Low confidence for wind direction.
Medium confidence for all other elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  67  90  69 /  60  40  10  10
Atlanta         87  68  90  70 /  70  40  20  20
Blairsville     81  62  82  62 / 100  50  30  20
Cartersville    87  66  90  67 /  60  40  20  20
Columbus        95  71  94  71 /  50  30  10   5
Gainesville     81  67  87  68 /  70  50  20  20
Macon           98  71  93  71 /  70  40  20  20
Rome            86  67  90  67 /  50  30  20  20
Peachtree City  87  68  90  69 /  70  40  20  20
Vidalia         96  72  95  74 /  60  20  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....Vaughn
AVIATION...BDL
Hazardous weather outlook, Aug 3, 11:49 AM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1149 AM EDT Mon Aug 3 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1149 AM EDT Mon Aug 3 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will be more numerous today across the area with the
threat for a few strong to severe storms this afternoon. Damaging
winds will be the main threat along with severe hail and periods
of heavy rain, possibly leading to localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The chance for showers and thunderstorms will exist each day,
mainly during the afternoon and evening hours. No widespread
severe weather is expected however, a few strong to low-end severe
storms will be possible with the main threat being damaging winds.
Locally heavy rain can also be expected in any of the stronger
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Aug 3, 5:33 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      1 SE CHASTAIN MEMORIAL  33.87N  84.38W
08/03/2020                   FULTON             GA   SOCIAL MEDIA

            WATER FLOWING SEVERAL INCHES DEEP OVER ROADWAY NEAR
            INTERSECTION OF ROSWELL ROAD AND LAKEMOORE ROAD.

&&

EVENT NUMBER FFC2001021

LUSK
Special weather statement, Aug 3, 5:34 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT Mon Aug 3 2020

GAZ038-039-051-032200-
Taliaferro GA-Wilkes GA-Oglethorpe GA-
534 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...WILKES
AND EASTERN OGLETHORPE COUNTIES UNTIL 600 PM EDT...

At 534 PM EDT...a line of strong thunderstorms was along a line
extending from near Fortsonia to near Carters Grove...and moving east
at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Washington, Tignall, Rayle, Jacksons Crossroads, Mallorysville,
Newtown, Delhi, Norman, Danburg, Celeste, Vesta and Carters Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3367 8270 3365 8296 3367 8295 3369 8299
      3402 8297 3402 8294 3401 8293 3401 8291
      3400 8291 3398 8285 3399 8284 3399 8282
      3397 8278 3399 8272 3399 8265 3395 8263
TIME...MOT...LOC 2134Z 263DEG 11KT 3398 8283 3371 8291

WIND...50MPH
Special weather statement, Aug 3, 5:35 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
535 PM EDT Mon Aug 3 2020

GAZ074-075-032200-
Washington GA-Glascock GA-
535 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON AND GLASCOCK
COUNTIES UNTIL 600 PM EDT...

At 534 PM EDT...a strong thunderstorm was over Agricola, or 9 miles
west of Gibson...moving east at 10 mph.

  HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
           to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Gibson, Mitchell, Edge Hill, Edgehill, Hamburg State Park and
Agricola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3317 8258 3316 8257 3312 8258 3312 8266
      3310 8265 3309 8264 3312 8284 3320 8283
      3324 8278 3324 8275 3326 8275 3326 8274
      3327 8270 3327 8269 3330 8264 3332 8258
      3319 8255
TIME...MOT...LOC 2134Z 260DEG 9KT 3319 8276

HAIL...0.88IN
WIND...50MPH
Special weather statement, Aug 3, 5:38 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EDT Mon Aug 3 2020

GAZ036-037-032230-
Clarke GA-Oconee GA-
538 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR CLARKE AND OCONEE COUNTIES UNTIL
630 PM EDT...

At 536 PM EDT...very heavy rainfall had produced 1 to 3 inches of
rainfall. Runoff from this rain will cause rises in smaller creeks
and streams even after the rain ends.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in rural and poor drainage areas.

Some locations in the path of this storm include
Watkinsville, Athens, Bogart, North High Shoals, Bishop,
Athens-Clarke County, Whitehall, James Holland Youth Sports Cmpx,
Beechwood Hills, Oconee Heights, Eastville, Barnett Shoals, State
Botanical Garden Of Ga and Farmington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3393 8326 3390 8324 3382 8330 3381 8330
      3375 8345 3380 8348 3382 8350 3382 8353
      3387 8359 3388 8358 3388 8361 3391 8364
      3402 8340
TIME...MOT...LOC 2136Z 260DEG 9KT 3391 8330
Local storm report, Aug 3, 5:39 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     1 SSE SANDY SPRINGS     33.92N  84.37W
08/03/2020                   FULTON             GA   SOCIAL MEDIA

            TREE DOWN ON POWERLINES ALONG KAYRON DRIVE AND REED
            LANE CAUSING ROAD CLOSURE.

&&

EVENT NUMBER FFC2001022

LUSK
Special weather statement, Aug 3, 5:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
548 PM EDT Mon Aug 3 2020

GAZ051-061-062-032245-
Taliaferro GA-Hancock GA-Warren GA-
548 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALIAFERRO...
NORTHEASTERN HANCOCK AND WESTERN WARREN COUNTIES UNTIL 645 PM EDT...

At 548 PM EDT...a strong thunderstorm was centered 4 miles north of
Powelton, or 6 miles south of Crawfordville...moving east at 10 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Warrenton, Crawfordville, Norwood, Sharon, Powelton, Barnett, Beall
Springs and Mayfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3333 8293 3355 8292 3357 8272 3347 8266
      3329 8271
TIME...MOT...LOC 2148Z 271DEG 8KT 3348 8289

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:34 PM EDTSpecial Weather StatementFFCWhite26 min
Aug 3, 6:09 AM EDTSpecial Weather StatementFFCFannin36 min
Aug 3, 6:58 AM EDTSpecial Weather StatementFFCFloyd32 min
Aug 3, 7:04 AM EDTSpecial Weather StatementFFCCherokee26 min
Aug 3, 7:11 AM EDTSpecial Weather StatementFFCPaulding49 min
Aug 3, 7:27 AM EDTSpecial Weather StatementFFCMurray48 min
Aug 3, 7:33 AM EDTSpecial Weather StatementFFCBartow42 min
Aug 3, 7:58 AM EDTSpecial Weather StatementFFCBartow32 min
Aug 3, 8:26 AM EDTSpecial Weather StatementFFCPickens34 min
Aug 3, 11:34 AM EDTSpecial Weather StatementFFCChattooga26 min
Aug 3, 11:56 AM EDTSpecial Weather StatementFFCChattooga34 min
Aug 3, 11:58 AM EDTSpecial Weather StatementFFCChattooga17 min
Aug 3, 12:15 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker45 min
Aug 3, 12:20 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon40 min
Aug 3, 12:31 PM EDTSpecial Weather StatementFFCWalton29 min
Aug 3, 12:50 PM EDTSpecial Weather StatementFFCHaralson25 min
Aug 3, 1:01 PM EDTSpecial Weather StatementFFCGordon29 min
Aug 3, 1:20 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon40 min
Aug 3, 1:29 PM EDTSpecial Weather StatementFFCDouglas, Paulding31 min
Aug 3, 1:32 PM EDTSpecial Weather StatementFFCTowns, Union28 min
Aug 3, 1:49 PM EDTSpecial Weather StatementFFCDeKalb26 min
Aug 3, 1:52 PM EDTSpecial Weather StatementFFCFayette38 min
Aug 3, 1:54 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Pickens51 min
Aug 3, 2:01 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton44 min
Aug 3, 2:10 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall50 min
Aug 3, 2:37 PM EDTSpecial Weather StatementFFCDeKalb, Fulton23 min
Aug 3, 2:41 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall34 min
Aug 3, 2:48 PM EDTSevere Thunderstorm WarningFFCGwinnett, Rockdale, Walton42 min
Aug 3, 2:59 PM EDTSpecial Weather StatementFFCHenry31 min
Aug 3, 3:01 PM EDTSpecial Weather StatementFFCForsyth44 min
Aug 3, 3:11 PM EDTSpecial Weather StatementFFCLumpkin34 min
Aug 3, 3:15 PM EDTSpecial Weather StatementFFCNewton30 min
Aug 3, 3:35 PM EDTSpecial Weather StatementFFCWalton25 min
Aug 3, 3:39 PM EDTSpecial Weather StatementFFCLamar36 min
Aug 3, 3:39 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee, Walton36 min
Aug 3, 3:57 PM EDTFlash Flood WarningFFCDeKalb3 hr
Aug 3, 4:08 PM EDTSpecial Weather StatementFFCMuscogee37 min
Aug 3, 4:15 PM EDTSpecial Weather StatementFFCClarke, Oconee45 min
Aug 3, 4:22 PM EDTFlash Flood WarningFFCDeKalb, Fulton3 hr
Aug 3, 4:31 PM EDTFlash Flood WarningFFCMuscogee3 hr
Aug 3, 4:36 PM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett3 hr
Aug 3, 4:41 PM EDTSpecial Weather StatementFFCJones34 min
Aug 3, 4:57 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe, Wilkes33 min
Aug 3, 5:02 PM EDTSpecial Weather StatementFFCBaldwin, Hancock, Wilkinson28 min
Aug 3, 5:34 PM EDTSpecial Weather StatementFFCWilkes26 min
Aug 3, 5:35 PM EDTSpecial Weather StatementFFCGlascock25 min
Aug 3, 5:38 PM EDTSpecial Weather StatementFFCClarke, Oconee52 min
Aug 3, 6:49 PM EDTSpecial Weather StatementFFCHeard56 min
Aug 3, 7:21 PM EDTSpecial Weather StatementFFCEmanuel24 min
Aug 3, 7:52 PM EDTSpecial Weather StatementFFCHeard38 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.